Stochastic homogenization for a diffusion-reaction model Article

Bessaih, H, Efendiev, Y, Maris, RF. (2019). Stochastic homogenization for a diffusion-reaction model . DISCRETE AND CONTINUOUS DYNAMICAL SYSTEMS, 39(9), 5403-5429. 10.3934/dcds.2019221

cited authors

  • Bessaih, H; Efendiev, Y; Maris, RF



  • In this paper, we study stochastic homogenization of a coupled diffusion-reaction system. The diffusion-reaction system is coupled to stochastic differential equations, which govern the changes in the media properties. Though homogenization with changing media properties has been studied in previous findings, there is little research on homogenization when the media properties change due to stochastic differential equations. Such processes occur in many applications, where the changes in media properties are due to particle deposition. In the paper, we investigate the well-posedness of the nonlinear fine-grid (resolved) problem and derive limiting equations. We formulate the cell problems and derive the limiting equations, which are deterministic with nonlinear reaction terms. The limiting equations involve the invariant measures corresponding to stochastic differential equations. The obtained results can play an important role for modeling in porous media and allow the use of simplified and deterministic limiting equations.

publication date

  • September 1, 2019

Digital Object Identifier (DOI)

start page

  • 5403

end page

  • 5429


  • 39


  • 9